Hi RN! I am sorry you are so worried. I, too, worry about
this non-stop since I seem to crave sweets and carbs and I go to the bathroom very frequently. Everytime I have my sugar checked, it comes back at really good levels. I read that taking plaquenil seems to reduce the onset of diabetes. That seems to be the reason why I am not having problems at the moment. Do you take plaquenil?
PS - I am on 5-7 mg of prednisone a day and have been for about
18 months now. I hate it but I can't seem to go below 5 mg. Some days, by the end of the day, I am so swollen that I take a few extra mg of prednisone to help with the inflammation. Yuck!
Lupus, RA, and (Maybe) Fibromyalgia and LOTS of Medications!
Posted 7/28/2008 7:33 AM (GMT -7)
Hi RN. My diabetes onset was with Lupus and steroids. I started taking 30mg Actos, but was able to decrease to 15mg which I've been on for about
a year. As I'm sure you know, a fasting glucose or glucose tolerance test are the best ways to test, but don't let that stop you from getting a random glucose at work. I hope everything turns out okay. Love, Butterflake
Dx: SLE ('05), depression, diabetes, fibromyalgia, gerd, sleep apnea, hypertension, IBS Tx: CellCept, plaquenil, prednisone, lisinopril, actos, lipitor, nexeum, prozac, seroquel, celebrex, actonel prn: arthritis tylenol, neurontin, promethazine, ambien. multi vit, C, flaxseed oil, acupuncture
Posted 7/29/2008 7:08 PM (GMT -7)
I have had steroid induced diabetes several times over the years. I have been on up to 6 insulin shots a day, but it usually normalizes after I come down on the steroids. As you well know, it is important to control it because of the adverse effects it can have. God Bless You, Judy